Ask a pharmacist

Warning! Pharmacists’ answers are based on the details provided in each question that has been received. If in doubt, ask a specific question to participating pharmacists or contact your pharmacy.

The questions are displayed as they were originally written.

February 7th 2020
Discovered lately I have osteoporosis in my lower back. I was put on Teva-Alendronate. My question is could I quit this drug and take more calcium. I am not feeling the best on this drug.
Geneviève Duperron Pharmacist owner affiliated with Familiprix

Alendronate helps to reduce osteoclastic activities (cells that reduce bone density) while calcium help ostéoblasts (cells that helps to form bones).  With a diagnosis of osteoporosis, calcium alone is not enough.  There are alternative to Alendronate is you have to many side effects (another pill called risedronate or injections every 6 months of Prolia)

The pharmacist is solely responsible for the answer.

To get more details on your specific question,

Geneviève Duperron suggests meeting with your pharmacist.